Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2005, 12:05 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 12:05 PM CDT (17:05 UTC)
- Expired
- May 14, 2005, 12:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:10 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 141705 SVROHX TNC003-117-141730- /O.NEW.KOHX.SV.W.0087.050514T1705Z-050514T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE MARSHALL COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEWISBURG * UNTIL 1230 PM CDT * AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LEWISBURG...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE BY 1230 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3550 8688 3534 8682 3536 8641 3563 8641 $$ DRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:40 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 14, 9:40 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT SAT MAY 14 2005 .DISCUSSION... BROKEN LINE OF CONVECTION HAS DEVELOPED OUT AHEAD OF FRONTAL BOUNDARY DOWN THROUGH WESTERN MIDDLE TN AT 930 AM. THIS ACTIVITY SHOULD PROGRESS EASTWARD THIS MORNING. EXPECT ISOLATED SEVERE STORMS POSSIBLE WITH THIS LINE...WITH LARGE HAIL BEING THE MAIN HAZARD. FRONTAL BOUNDARY STILL BACK THROUGH WESTERN KENTUCKY NEAR PADUCAH AND THEN DOWN ALONG MISSISSIPPI RIVER BETWEEN MEMPHIS AND JONESBORO. EXPECT A SECOND ROUND OF SHOWERS/TSTMS TO DEVELOP EARLY THIS AFTERNOON AS FRONTAL BOUNDARY HEADS THIS WAY. SOME OF THESE STORMS COULD ALSO BE SEVERE. BASED ON WIND SHIFT 12Z ETA HAS FRONT JUST ABOUT ON THE LAND BETWEEN THE LAKES AT 18Z (1 PM CDT) AND IN EASTERN MIDDLE TN NEAR PLATEAU AROUND 00Z (7 PM CDT). LEFT WITH A GOOD FORECAST BY MIDSHIFT AND WILL ONLY UPDATE TO REMOVE MORNING WORDING AROUND 1030 AM CDT. UNABLE TO LOG INTO CHAT ROOM THIS MORNING. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, May 14, 10:24 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1024 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SWEEPING ACROSS THE THE MID STATE WILL BRING A SLIGHT RISK FOR SEVERE STORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY. BOYD 01
In the hours before
Special weather statement, May 14, 10:34 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1034 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141630- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1034 AM CDT SAT MAY 14 2005 THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND INCREASE IN COVERAGE IN MIDDLE TENNESSEE AS WE GO THROUGH THE REMAINDER OF THE MORNING INTO THE AFTERNOON HOURS. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND PENNY SIZE HAIL. THIS ACTIVITY IS OCCURRING WELL AHEAD OF THE SURFACE COLD FRONT...WHICH IS ANALYZED FROM THE MISSOURI BOOTHEEL INTO SOUTHERN ILLINOIS. MODIFIED...NASHVILLE UPPER AIR SOUNDING SHOWS PLENTY OF MID LEVEL ENERGY AVAILABLE. SURFACE DEWPOINTS WILL RISE INTO THE LOW TO MID 60S BY EARLY AFTERNOON. WIND PROFILES ACROSS THE REGION SHOULD REMAIN NEARLY UNIDIRECTIONAL THROUGH A DEEP LAYER...WITH 40 TO 50 KNOT WINDS AT THE UPPER LEVELS OVER TENNESSEE AND KENTUCKY. IT IS POSSIBLE A SEVERE WEATHER WATCH MAY BE NEEDED TODAY ACROSS PARTS OF MIDDLE TENNESSEE. BOYD 01
Special weather statement, May 14, 11:07 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1107 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141700- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1107 AM CDT SAT MAY 14 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT FOR THE EASTERN HALF MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU... THE LINE OF THUNDERSTORMS IN MIDDLE TENNESSEE...ALONG INTERSTATE 65...WILL CONTINUE TO TRACK EASTWARD THIS MORNING AND INTO THE AFTERNOON HOURS. DAMAGING WINDS AND HAIL CAN BE EXPECTED TO OCCUR IN THE STRONGER STORMS. THE AIR MASS ACROSS EASTERN MIDDLE TENNESSEE HAS CONTINUED TO DESTABILIZE. SURFACE BASED LAPSE RATES HAVE REACHED OR EXCEEDED 7 DEGREES CELSIUS PER KILOMETER. ALSO...CONVECTIVE ENERGY THROUGH THE MID LEVELS HAS CONTINUED TO INCREASE. WINDS AT THE MID LEVELS REMAIN IN THE 30 TO 40 KNOT RANGE ACROSS TENNESSEE. BOYD 01
Local storm report, May 14, 11:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND DMG 6 N MURFREESBORO 35.94N 86.39W
05/14/2005 RUTHERFORD TN TRAINED SPOTTER
STRAIGHT LINE WINDS BLEW A RAILROAD CROSSING GUARD ARM
DOWN IN FLORENCE. ALSO SEVERAL LARGE TREE LIMBS BROKEN
OFF. PENNY SIZE HAIL REPORTED IN BLACKMAN JUST WEST OF
FLORENCE.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:31 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| May 14, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 23 min |
| May 14, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 31 min |
| May 14, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 24 min |
| May 14, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 35 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| May 14, 2:15 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 30 min |
| May 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 37 min |
| May 14, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.